Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have high and lose libido. Taking azor, bystolic, lovaza and xanax. Safe to take benicar?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
I am on azor 10/40, bystolic 10mg, lovaza and xanax for the past 6months, still high and lossing libido.The cardiologist wants me to add vytorin, I dont want to..bad for me, had it before. Used to use Benicar 10 and 40.
Posted Wed, 20 Feb 2013 in Medicines and Side Effects
Answered by Dr. Anantharamakrishnan 3 hours later
Hi friend,
Welcome to Health Care Magic

Vytorin is a combination of Ezetimibe and Simvastatin. It is used for lowering LDL (bad) cholesterol
You want to avoid probably because of erectile dysfunction? That is not very common, but because you have already had, you can omit the statin part of it. Ezetimibe is less likely, but it is generally not given alone. If the cholesterol is high, you can try fibrates (say, Fenofibrate). Cholestyramine is another alternative, but cumbersome (4 Gm sachets).

Bystolic is nebivolol and is used to treat blood pressure. It is beta blocker. It may have a role in some – you are using already and this may not be the reason. If there is no specific indication apart from pressure, you can take Benicar, as before...
Benicar is olmesartan and is used to treat blood pressure. It is Angiotensin Receptor Blocker (ARB)

Lovaza is Omega-3-fatty acid and is alright.
Xanax is alprazolam and is useful for anxiety. It helps.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Have high and lose libido. Taking azor, bystolic, lovaza and xanax. Safe to take benicar? 13 hours later
Great, last night I only took Azor 10/40 and deleted bystolic. The pressure is good, can I continue this way?
Answered by Dr. Anantharamakrishnan 9 hours later

Yes but...
Beta-blocker should NOT be withdrawn suddenly. There may a rebound. Reduce to half the dose for 3 to 4 days / quarter for next 3 or 4 days / then alternate day for 2 doses and stop.

Happy to hear you are great. You will be great in future too.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor